PDA

View Full Version : Dermatologists on the Look Out for Steroid Users



Prince
07-27-2011, 09:45 AM
Dermatologists on the Look Out for Steroid Users
By Millard Baker

The use of anabolic steroids can lead to an increase in acne, particularly on the back, in some users. The fact that this particular steroid side effect manifests itself in the skin has led one dermatologist to recommend the investigation of athletic patients who present with clinical signs of acne, rosacea, seborrhea, alopecia or hirsutism.

Michael Scott M.D., an associate professor of dermatology at the Western University of Health Sciences, believes detecting anabolic steroid use in patients gives clinicians an opportunity to teach them about the dangers of steroids and teach them about the relationship between steroids and acne.

“Since many of the side effects of anabolic steroids are manifested in the skin, dermatologists are in a unique and favorable position to detect their use, if they are aware of such clinical signs,” says Michael J. Scott III, D.O., M.D., clinical associate professor of dermatology, Western University of Health Sciences, and co-director of the Seattle Dermatology Center, Seattle. “Once alerted to this possibility during a dermatological examination, the dermatologist has an excellent opportunity to make users aware of the potential hazards and dangers of taking such drugs.” [...]

“Patients using these drugs can be very cryptic in their exchange with the clinician and therefore, one must first try to gain the patient’s confidence,” Dr. Scott says. “Once this is achieved, the clinician can educate the patient on their dermatologic condition and its association with the steroid as well as the potential dangers of these medications, which hopefully they will take to heart.”

However, not all dermatologists believe that acne, even back acne, is an effective method of profiling steroid users. Dr. Jennifer Goldwasser, a dermatologist at the Central Westchester Dermatology, reports that only about 10% of her “back acne” patients use steroids; in other words, the overwhelming majority of patients with back acne do not use steroids.

Dr. Eric Schweiger, a Manhattan dermatologist, admits that athletes are more likely than the general population to experience back acne but it is not because of their steroid use. Athletes are more likely to sweat excessively due to their sports participation. Increased activity leads to increased sweating which in turn makes it more likely that the individual will have clogged pores and acne.

Do you think dermatologists should attempt to profile steroid users based on the manifestation of acne?

Dermatologists on the Look Out for Steroid Users (http://www.steroids.info/2011/07/27/dermatologists-on-the-look-out-for-steroid-users/)

OldSchoolLifter
07-27-2011, 11:35 AM
I would really like a dermatologist to teach me about steroid use, I sure they have a wealth of knowledge!!!

:blah:

GreatWhiteTruth
07-27-2011, 03:55 PM
I would really like a dermatologist to teach me about steroid use, I sure they have a wealth of knowledge!!!

:blah:

Yeah I can't think of anyone more qualified to do so. :jerkit:

LightBearer
07-27-2011, 08:58 PM
Fucking ridiculous. They should be on the lOok out for sloth-like lard asses who eat grease and drink a liter of soda per day... nd let them know how bad it is for them. Losers

Prince
07-27-2011, 09:40 PM
I do not understand this demonizing of anabolic steroids that is not only in the US but worldwide, it is mind boggling.

Saney
07-28-2011, 06:42 AM
You know this article came to be very interesting for me because ever since i started using Steroids, I got the skin condition where my body creates too much oil in the facial region. Seborrhea

I want Prince's Penis

ANIMALHAUS
07-28-2011, 06:49 AM
I would really like a dermatologist to teach me about steroid use, I sure they have a wealth of knowledge!!!

:blah:

HAHAHA. I would love to hear a Derms input on this one!!! :clapping:

hoyle21
07-30-2011, 09:04 PM
I do not understand this demonizing of anabolic steroids that is not only in the US but worldwide, it is mind boggling.


People fear what they don't understand.

theCaptn'
08-14-2011, 02:24 AM
I do not understand this demonizing of anabolic steroids that is not only in the US but worldwide, it is mind boggling.

The US demonizes it and pressures the rest of the world to follow suit :coffee:

KelJu
08-14-2011, 03:33 AM
My neurologist was a cool mother fucker, but he had a tendency to do the same thing. He always felt the need to explain the dangers of steroids even though I never admitted to doing them.

vannesb
08-15-2011, 01:14 PM
I would really like a dermatologist to teach me about steroid use, I sure they have a wealth of knowledge!!!

:blah:
Thats for sure!

ZECH
08-24-2011, 05:02 PM
I would really like a dermatologist to teach me about steroid use, I sure they have a wealth of knowledge!!!

:blah:

Agree.

"Can you explain steroids to me?"
"Um, there are real bad for you"

Give me a damn break.

SloppyJ
08-30-2011, 09:09 AM
So they need something to waste their time on even more? Pathetic.

Chrisotpherm
08-30-2011, 09:15 AM
I do not understand this demonizing of anabolic steroids that is not only in the US but worldwide, it is mind boggling.

Agreed. It's because don't have access to IM and good sponsors to get it themselves. Or they are busy with call of duty and computer friends that they don't care about their physical fitness. What a clown doctor.


V/R
Chris

gragerya
08-31-2011, 06:15 AM
I use Carsil for my liver